MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula was used during a procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the c-channel got torn to the tip of the device.The ro marker detached and fell inside the patient.The procedure was completed with another tandem rx cannula.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual examination of the returned device found that the returned unit had the working length torn all the way down the c-channel to the distal tip.The ro marker was not present nor was it returned for analysis; however, an examination of the working length found marks indicating that the ro marker had been placed inside the lumen during manufacturing.The investigation concluded that the working length was torn all the way down the c-channel to the distal tip, and the ro marker was not secured inside the guidewire lumen, causing the ro marker to fall off of the device.It appears that the user pulled the guidewire through the guidewire lumen, tearing the extrusion down to the distal tip.Therefore, the most probable root cause of "operational context" was selected for this complaint due to anatomical/ procedural factors.A review of the device history record (dhr) was performed; no anomalies were noted.
 
Event or Problem Description

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6829501
Report Number3005099803-2017-02625
Device Sequence Number44674
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public08714729301905
Combination Product (Y/N)N
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545820
Device Catalogue Number4582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer09/04/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1